Forum

Methylprednisolene 500mg for relapse

Hi I have had quite a bad MS relapse now for 8 weeks. Numbness down my right side from head to toe, i cant feel my right hand it’s full of pins and needles and I am right handed. I can’t pick anything up, my balance is all to pot and i can’t do anything for myself I feel so wretched and down. My neurologist and nurse has prescribed a high dose of Methylprednisolene 500mg for 5 days and also Omeprazole for gastric protection. I have never taken steroids before and I am worried about side affects, I am also on Levothyroxine because I have an under active thyroid, Citalopram and Gabapentin.

How has steroids affected anybody else?

This is a marvelous site and I am so pleased to have people here to help me.

It’s taken me ages to type this with my left hand.

Thank you

best wishes Jacquie x

Hi Jacquie - I used to have bad relapses and I was given 1000gm Methyl-Pred for 3 or 6 days IV. They were miraculous at the time, but having to come off them after the 3 or 6 days was not much fun -none of the usual reducing dose associated with steroids as the dose was so high. And speaking of high, that’s how I felt -could have taken on the world. When I got home each time I went to bed and stayed there for a few days -not easy with no carer, but the effects gradually wore off, and I was back to pre-relapse, or better, each time. With 500mg it shouldn’t be so bad, and , believe me, it’s worth it for the benefits. I also take Omeprazole long-term but don’t know about your other meds. Sorry you’re having such a rotten time but hopefully the M-P will sort it out for you. It’s wonderful stuff! All the best, Belinda.

Sorry. That should have been 1000mg!

Hello Jacquie,

The steroid dose you take is the same as is prescribed to me. They do work incredibly well, though the side effects aren’t much fun. I used to decorate a room with all of the energy I had when I was on them, but now I try to be a good girl and rest. As the steroids won’t allow you to get much sleep, it might be a good idea to collect a pile of books for you to read in the wee small hours. Because this HIGH is such a powerful one, it is difficult to remember any of the other side effects. The taste of the tablets has to be experienced to be believed as they are foul. I always take mint tictacs with them to try and dull the taste, and others say that Murray mints are good. The after effect of the tablets also cause a slightly hairy chin too, but this is nothing like Hagrid of course. The strangest side effect has to go to the fact that the body finds it more difficult to heal when we are on steroids. You would have thought that if anything it would help, but I had a deep cut before I was put on the last lot, and this just about stopped healing altogether.

But they are fabulous pills and work a treat, so bear with them.

Good luck,

Moira